MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8116445
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was undergoing posterior lumbar interbody fusion due to lumbar disc protrusion.Intra-op, when the screw was screwed, the screw plug broke at the non-breaking point.The product came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the crosslink was returned with a rod attached to it.Functional inspection confirmed the locking nut was able to be tightened and loosened.Optical inspection of the crosslink confirmed the set screws were sheared/broken off and still threaded into the crosslink.The upper break off portion of the broken set screw was returned with the crosslink.It appears a hex was used to tighten the screw which caused it to break at the threads instead of using the break off driver which will cause the upper portion of the screw to break instead.This is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8468025
Report Number1030489-2019-00368
Device Sequence Number1571401
Product Code KWP
UDI-Device Identifier00721902819674
UDI-Public00721902819674
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8116445
Device Lot Number0555841W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date03/31/2019
Supplement Report FDA Received Date06/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight49